Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Tchebycheff approximation in several variables


Author: John R. Rice
Journal: Trans. Amer. Math. Soc. 109 (1963), 444-466
MSC: Primary 41.40
DOI: https://doi.org/10.1090/S0002-9947-1963-0157165-0
MathSciNet review: 0157165
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. I. Achieser, Theory of approximation, Ungar, New York, 1956. MR 0095369 (20:1872)
  • [2] W. B. Carver, Systems of linear inequalities, Ann. of Math. 23 (1921-1922), 212-220. MR 1502612
  • [3] E. W. Cheney and A. A. Goldstein, Newton's method for convex programming and Tchebycheff approximation, Numer. Math. 1 (1959), 253-268. MR 0109430 (22:316)
  • [4] L. Collatz, Approximation von Funktionen bei einer und bei mehreren unabhängigen Veränderlichen, Z. Angew. Math. Mech. 36 (1956), 198-211. MR 0083198 (18:677d)
  • [5] Ky Fan, On systems of linear inequalities, linear inequalities and related systems, pp. 94-156, Annals of Mathematics Studies No. 38, Princeton Univ. Press, Princeton, N. J., 1956. MR 0087901 (19:432e)
  • [6] J. C. Mairhuber, On Haar's theorem concerning Chebychev approximation problems having unique solutions, Proc. Amer. Math. Soc. 7 (1956), 609-615. MR 0079672 (18:125g)
  • [7] T. S. Motzkin, Approximation by curves of a unisolvent family, Bull. Amer. Math. Soc. 55 (1949), 789-798. MR 0031111 (11:101f)
  • [8] Ya. L. Remez, On a method of Tchebycheff type approximation of functions, Ukrain. Ann. (1935).
  • [9] J. R. Rice, The characterization of best nonlinear Tchebycheff approximations, Trans. Amer. Math. Soc. 96 (1960), 322-340. MR 0117490 (22:8269)
  • [10] -, On the convergence of an algorithm for best Tchebycheff approximations, J. Soc. Indust. Appl. Math. 7 (1959), 133-142. MR 0140873 (25:4287)
  • [11] T. J. Rivlin and H. S. Shapiro, Some uniqueness problems in approximation theory, Comm. Pure Appl. Math. 13 (1960), 35-47. MR 0123127 (23:A458)
  • [12] I. J. Schoenberg, On the question of unicity in the theory of best approximations, Ann. New York Acad. Sci. 86 (1960), 682-691. MR 0120496 (22:11249)
  • [13] M. Tonelli, I polinomi d'approssimozione di Tchebychev, Ann. Mat., Sec. III, Vol. 15.
  • [14] Ch. de la Vallée Poussin, Sur les polynomes d'approximation à une variable complexe, Bull. Acad. Roy. Belg. Cl. Sci. 1911, 199-211.
  • [15] -, Leçons sur l'approximation des fonctions d'une variable réele, Gauthier-Villars, Paris, 1919.
  • [16] C. L. Lawson, Contributions to the theory of linear least maximum approximation, Thesis, Univ. of California, Los Angeles, Calif., 1961.
  • [17] T. J. Rivlin and H. S. Shapiro, A unified approach to certain problems of approximation and minimization, J. Soc. Indust. Appl. Math. 9 (1961), 670-699. MR 0133636 (24:A3462)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41.40

Retrieve articles in all journals with MSC: 41.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0157165-0
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society